Alert archive / Florida / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Tampa Bay, FL

May 19, 20144 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 19, 2014, 3:51 AM EDT for 4 counties in Florida. It took effect at May 19, 2014, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2014, 3:51 AM EDT (07:51 UTC)
In effect from
May 19, 2014, 1:00 PM EDT
Expired
May 19, 2014, 6:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 91 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS82 KTBW 190751
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
351 AM EDT MON MAY 19 2014

...RED FLAG WARNING IN EFFECT OVER SOUTHWEST FLORIDA FOR A
COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY WINDS...AND ERC
VALUES ABOVE 27...

.ANOTHER DRY DAY ACROSS WEST-CENTRAL AND SOUTHWEST FLORIDA IS
EXPECTED TODAY. DURING THE AFTERNOON A COMBINATION OF LOW
RELATIVE HUMIDITY...GUSTY EASTERLY WINDS AND ERC VALUES ABOVE
27 ARE ANTICIPATED TO COMBINE TO PRODUCE RED FLAG CONDITIONS IN
LEE...CHARLOTTE...SARASOTA...AND DE SOTO COUNTIES.

FLZ056-155-255-190900-
/O.CAN.KTBW.FW.A.0003.140519T1700Z-140519T2200Z/
HARDEE-COASTAL MANATEE-INLAND MANATEE-
351 AM EDT MON MAY 19 2014

...FIRE WEATHER WATCH IS CANCELLED AND BEEN REPLACED BY A RED FLAG
WARNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
CANCELLED THE FIRE WEATHER WATCH. 

$$

FLZ061-160-162-165-260-262-265-192000-
/O.UPG.KTBW.FW.A.0003.140519T1700Z-140519T2200Z/
/O.NEW.KTBW.FW.W.0007.140519T1700Z-140519T2200Z/
DESOTO-COASTAL SARASOTA-COASTAL CHARLOTTE-COASTAL LEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-
351 AM EDT MON MAY 19 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
EDT THIS EVENING FOR A COMBINATION OF LOW RELATIVE
HUMIDITY...GUSTY WINDS...AND ERC VALUES ABOVE 27...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* AFFECTED AREA...DESOTO...COASTAL SARASOTA...COASTAL 
  CHARLOTTE...COASTAL LEE...INLAND SARASOTA...INLAND CHARLOTTE...
  INLAND LEE. 

* WIND...AROUND 15 MPH WITH HIGHER GUSTS.

* HUMIDITY...30 TO 35 PERCENT

* ERC...GREATER THAN 27.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 18, 8:10 PM EDT, 7 hours 41 minutes earlier.

Area forecast discussion, May 18, 8:10 PM EDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
810 PM EDT SUN MAY 18 2014

.UPDATE (TONIGHT AND MONDAY)...
00Z WATER VAPOR AND H4 RAP ANALYSIS SHOW AN UPPER LEVEL PATTERN
DOMINATED BY RIDGING SPREADING OVER THE CENTRAL PLAINS PRECEDED BY
DOWNSTREAM TROUGHING OVER THE EASTERN THIRD OF THE NATION. A WEAK
IMPULSE/SHORTWAVE DROPPING DOWN THE BACKSIDE OF THIS EASTERN TROUGH
IS CURRENTLY OVER THE TN VALLEY. THIS ENERGY WILL CONTINUE
SOUTHEASTWARD OVERNIGHT AND THEN OFF THE SOUTHEAST COAST EARLY
MONDAY. THIS MOMENTUM WILL HELP TO PUSH A WEAK SURFACE FRONT DOWN
OUT OF GEORGIA TO NEAR THE I-10 CORRIDOR ON MONDAY...WHERE IT WILL
STALL AND QUICKLY WASH OUT.

FOR THE REMAINDER OF THE OVERNIGHT...QUIET AND DRY WEATHER WILL
PREVAIL. YET ANOTHER SEASONABLY COOL NIGHT IN STORE WITH THE DRY
CONDITIONS AND CLEAR SKIES ALLOWING TEMPERATURES TO DROP. DOES NOT
APPEAR AS THOUGH WE WILL SEE TEMPERATURES GET DOWN QUITE AS COOL AS
PREVIOUS NIGHTS...BUT STILL EXPECTING NORMALLY COLDER SPOTS ACROSS
THE NATURE COAST TO REACH THE 50S...WITH LOWER 60S COMMON AWAY FROM
THE COAST FURTHER TO THE SOUTH.

MONDAY...OVERALL ANOTHER PLEASANT DAY TO START OUT THE NEW WORK
WEEK. PLENTY OF MORNING SUNSHINE WILL GIVE WAY TO A FEW-SCT CUMULUS
FIELD WORKING EAST TO WEST DURING THE AFTERNOON HOURS. ALMOST ALL
OF THE FORECAST AREA WILL SEE ANOTHER RAIN-FREE DAY. ONLY PLACE THAT
COULD SEE A BRIEF SHOWER DURING THE MID/LATE AFTERNOON WOULD BE UP
TOWARD LEVY COUNTY WHERE THE PROXIMITY TO THE WEAK SURFACE FOCUS
ALONG THE STALLED FRONTAL BOUNDARY AND INCREASING COLUMN
MOISTURE...MAY BE JUST ENOUGH TO FORCE A FEW ISOLATED CONVECTIVE
CELLS. ANY SHOWER OR STORM UP TOWARD LEVY WOULD BE BRIEF IN NATURE.
INHERITED FORECAST HAS A 20% OF A SHOWER UP OVER LEVY COUNTY...AND
BASED ON THE LATEST FEW RUNS OF THE LOCAL HIRES WRFARW
GUIDANCE...FEEL THIS CHANCE OF RAIN IS WARRANTED. ENJOY YOUR SUNDAY
NIGHT AND HAVE A PLEASANT MONDAY!

&&

.MID TERM (MONDAY NIGHT AND TUESDAY)...
MID/UPPER LEVEL TROUGH ALONG THE EASTERN SEABOARD WILL SHIFT EAST
OUT INTO THE WESTERN ATLANTIC MONDAY NIGHT AND TUESDAY WITH A DRY
WEST TO NORTHWEST FLOW OVER THE REGION AS RIDGING BUILDS INTO THE
SOUTHERN STATES. NEAR THE SURFACE HIGH PRESSURE OVER THE CAROLINAS
MONDAY NIGHT WILL SHIFT OFF THE SOUTHEAST U.S. COAST ON TUESDAY
KEEPING AN EAST TO NORTHEAST FLOW ACROSS THE AREA WITH THE WEST
COAST SEA BREEZE REMAINING PINNED NEAR THE COAST. LOW LEVEL
MOISTURE WILL SLOWLY INCREASE...BUT DEW POINTS WILL CONTINUE TO
FALL INTO THE 50S EACH AFTERNOON AS DRY AIR MIXES DOWN WITH
DAYTIME HEATING. SKIES SHOULD THEREFORE REMAIN MOSTLY SUNNY/MOSTLY
CLEAR WITH DAYTIME HIGH TEMPERATURES NEAR NORMAL IN THE MID 80S TO
AROUND 90 DEGREES AND OVERNIGHT LOWS RANGING FROM AROUND 60 TO
AROUND 70.

&&

.LONG TERM (TUESDAY NIGHT - SATURDAY)...
MID/UPPER LEVEL RIDGING WILL BUILD OVER THE SOUTHEAST U.S. AND
FLORIDA THROUGH FRIDAY THEN BECOME SUPPRESSED SOUTH AND WEST NEXT
WEEKEND AS ANOTHER TROUGH SWINGS ACROSS THE EASTERN STATES.
MEANWHILE NEAR THE SURFACE THE HIGH PRESSURE AREA WILL SETTLE
ACROSS THE DEEP SOUTH DURING MIDWEEK AND EVENTUALLY ACROSS THE
GULF OF MEXICO AND FLORIDA PENINSULA LATE IN THE WEEK INTO THE
WEEKEND WITH EAST TO NORTHEAST FLOW BECOMING NORTHWEST TO WEST
LATE IN THE WEEK. LOW LEVEL MOISTURE WILL CONTINUE TO SLOWLY
INCREASE...BUT IS NOT EXPECTED TO BE ENOUGH TO SEE ANYTHING MORE
THAN SOME SCATTERED TO BROKEN CUMULUS/STRATOCUMULUS EACH DAY WHICH
IS PRETTY TYPICAL FOR MAY. TEMPERATURES WILL REMAIN NEAR NORMAL
WITH OVERNIGHT LOWS MOSTLY IN THE 60S TO LOWER 70S AND DAYTIME
HIGHS IN THE MID 80S CLOSE TO THE COAST TO THE LOWER 90S INLAND.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. WINDS WILL ONCE
AGAIN BECOME GUSTY OUT OF THE EAST AND NORTHEAST FOR THE LATER
MORNING AND AFTERNOON HOURS OF MONDAY.

&&

.MARINE...
HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE
END OF THE WORK WEEK. EVENING EASTERLY SURGES WILL RESULT IN
EXERCISE CAUTION HEADLINES OVER PORTIONS OF THE WATERS THE NEXT FEW
NIGHTS. OTHERWISE WINDS AND SEAS WILL REMAIN BELOW HEADLINE
THRESHOLDS.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE
END OF THE WORK WEEK...KEEPING RAIN CHANCES VERY LOW. CRITICAL OR
NEAR CRITICAL HUMIDITY LEVELS (AROUND OR BELOW 35 PERCENT) AND
WINDS (AROUND OR GREATER THAN 15 MPH) COULD POTENTIALLY IMPACT
LOCATIONS ALONG AND SOUTH OF INTERSTATE 4 MONDAY AND TUESDAY
AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF THE
FORECAST AREA TO THE SOUTH OF THE TAMPA BAY AREA FOR MONDAY
AFTERNOON. HUMIDITY LEVELS WILL REMAIN CLOSE TO CRITICAL LEVELS
ACROSS PORTIONS OF THE AREA FOR THE MIDDLE AND END OF THE WORK
WEEK...BUT WINDS ARE EXPECTED TO DIMINISH AS THE WEEK PROGRESSES.

FOR POTENTIAL TONIGHT...NO FOG IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  66  88  69  87 /   0   0   0  10
FMY  64  90  67  90 /   0   0   0  10
GIF  64  88  66  87 /   0   0  10  10
SRQ  64  89  66  88 /   0   0   0  10
BKV  56  88  61  87 /   0   0  10  10
SPG  70  87  69  87 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR COASTAL CHARLOTTE-
     COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-DESOTO-
     HARDEE-INLAND CHARLOTTE-INLAND LEE-INLAND MANATEE-
     INLAND SARASOTA.

GULF WATERS...NONE.

&&

UPDATE/AVIATION/FIRE WX...MROCZKA
MARINE...JELSEMA
MID TERM/LONG TERM...CLOSE
Hazardous weather outlook, May 18, 5:52 AM EDT, 21 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
552 AM EDT SUN MAY 18 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-191000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
552 AM EDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

...MARINE IMPACTS...
SMALL CRAFT SHOULD EXERCISE CAUTION EARLY THIS MORNING AND AGAIN
TONIGHT FROM AROUND TARPON SPRINGS SOUTHWARD THROUGH BONITA BEACH
OUT TO 60 NM FOR NORTHEAST TO EAST WINDS AT 15 TO 20 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...MARINE IMPACTS...
NOCTURNAL INCREASES IN WINDS TO SMALL CRAFT EXERCISE CAUTION
CRITERIA WILL CONTINUE THROUGH MIDWEEK FROM AROUND TARPON SPRINGS
SOUTHWARD THROUGH BONITA BEACH OUT TO 60 NM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

Nearby

Red Flag Warnings in Florida, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.